MAUDE Adverse Event Report: ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL1¿, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER

ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL1¿, 63 CM LENGTH, 8.5F; INTRODUCER, CATHETER
Model Number 407453
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the atrial fibrillation procedure, the inner dilator of the sheath was scratched by the transseptal needle, and the plastic was stuck on the needle when it was being advanced.Both devices were replaced and the issue was resolved and the procedure was completed.There were no adverse patient consequences before, during and after the procedure.The stylet was not used, and the needle was not reshaped.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One 8.5f swartz braided introducer sheath and dilator were received for evaluation.The sheath and dilator had been perforated proximal to the distal tip.A needle/stylet assembly from current inventory was inserted and advanced through the dilator/sheath assembly; however, the needle could not advance past the location of the perforation.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Swartz/fast-cath transseptal guiding introducer instructions for use (ifu) states, ¿during insertion, always use the stylet to facilitate needle passage through the dilator/sheath assembly.Failure to use the stylet may inhibit advancement of the needle and may result in inadvertent needle puncture of the dilator/sheath assembly or skiving of material from the inner surface of the dilator.¿ the cause of the perforation is consistent with not following the instructions for use.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL1¿, 63 CM LENGTH, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24816266
Report Number3005334138-2026-00190
Device Sequence Number9594808
Product Code DYB
UDI-Device Identifier05414734205771
UDI-Public(01)05414734205771(10)11145418(17)281031
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407453
Device Catalogue Number407453
Device Lot Number11145418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown